Maine, 2012Hail and Damaging Winds in Maine, July 24, 2012
July 24, 2012 · NWS GYX · 7 events in 3 counties and zones
A cold front slowly dropping south through the forecast area was the focus for convection which quickly reached severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly dropping south through the forecast area was the focus for convection which quickly reached severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 24, 5:43 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 24, 5:43 AM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
643 AM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH NEW ENGLAND TODAY. GUSTY WINDS WILL
DEVELOP THIS AFTERNOON IN ITS WAKE. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TUESDAY NIGHT THROUGH WEDNESDAY. LOW PRESSURE WILL
PASS THROUGH NEW ENGLAND THURSDAY THEN HEAD INTO THE MARITIMES ON
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...
JUST A FEW SHOWERS STILL MOVING ACROSS ARE NORTHERN COUNTIES AT
THE MOMENT AS THIS MORNINGS MCS HAS MOVED OFFSHORE. MAIN CLOUD
DECK AND ASSOCIATED CLOUD DEBRIS SHOULD EXIT IN THE NEXT COUPLE OF
HOURS. WHERE THERE IS CLEARING OVER NH PATCHY DENSE FOG HAS
FORMED. ADJUSTED POPS AS WELL AS CLOUD COVER...TEMPERATURES...AND
DEW POINTS FOR THIS UPDATE. COLD FRONT IS LOCATED JUST NORTH OF
THE CANADIAN BORDER. WE WILL LIKELY SEE HEATING AHEAD OF THE COLD
FRONTAL PASSAGE LATER THIS MORNING/EARLY AFTERNOON WHICH WILL HELP
AID IN THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS.
&&
PREVIOUS DISCUSSION...
SECOND MCS TO AFFECT THE REGION SINCE LAST NIGHT IS NOW BECOMING
MORE STRATIFORM IN NATURE AS IT MOVES INTO A MORE STABLE AIRMASS.
THEREFORE WE HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO
EXPIRE. STILL A FEW HEALTHY CONVECTIVE CELLS UNDERGOING A MERGER
OVER CARROLL COUNTY. WE RECEIVED NUMEROUS REPORTS OF WIND DAMAGE
LAST NIGHT...MAINLY IN NEW HAMPSHIRE. RAINFALL AMOUNTS HAVE BEEN
HEAVY AND FELL IN A SHORT AMOUNT OF TIME...BUT REMAIN BELOW
FLASH FLOOD GUIDANCE. ANY ADDITIONAL RAIN TODAY AS THE COLD FRONT
MOVES ACROSS THE REGION MAY CAUSE FLOODING.
SEVERE THUNDERSTORM POTENTIAL RESTS ON THE ABILITY FOR ANY
CLEARING TO OCCUR AHEAD OF THE FRONT. THIS MAY BE HARD IN THE
WAKE OF THIS MORNINGS MCS. HOWEVER MODELS ARE STILL GENERATING
AROUND 1500-2500 J/KG OF SBCAPE THIS AFTERNOON ALONG THE COASTAL
PLAIN AND TOWARDS THE MID COAST AS TEMPERATURES WARM INTO THE MID
80S AHEAD OF THE FRONT. AT THIS TIME ENHANCED THUNDERSTORM
WORDING WAS NOT INCLUDED IN THE FORECAST BUT WE MAY SEE A FEW
ISOLATED STRONGER CELLS. PRECIPITATION SHOULD END BY LATE AFTERNOON
OVER NEW HAMPSHIRE AND WESTERN MAINE AS THE FRONT MOVES OFFSHORE.
GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AS THE
PRESSURE GRADIENT INCREASES BEHIND THE SYSTEM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
OVERNIGHT LOWS WILL DROP INTO THE LOWER 50S TO LOWER 60S AS DRIER
AND COOLER AIR FILTERS INTO NEW ENGLAND. WEDNESDAY WILL BE SUNNY
AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS WILL BE GUSTY AS
STRONGER WINDS MIX DOWN TO THE SURFACE. HIGH TEMPERATURES WILL
RANGE FROM THE LOWER TO MID 70S NORTH TO THE UPPER 70S/LOWER 80S
SOUTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE CRESTS OVER NEW ENGLAND WEDNESDAY NIGHT. LIGHT
WINDS... CLEAR SKIES... AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE 50S... WITH 40S IN THE NORTH.
MODELS ARE COMING INTO BETTER AGREEMENT ON NEXT FEW WAVES
AFFECTING THE REGION FROM THURSDAY THROUGH THE WEEKEND... THOUGH
THERE ARE STILL SIGNIFICANT DIFFERENCES. INITIAL WAVE WILL BRING
LOW PRESSURE THROUGH NEW ENGLAND EITHER THURSDAY OR THURSDAY
NIGHT... SPREADING RAIN INTO MAINE AND NEW HAMPSHIRE. TIMING OF
THE ONSET OF PRECIPITATION IS UNCLEAR... SO WENT WITH SOMEWHAT OF
A COMPROMISE BETWEEN THE FASTER NAM/CMC AND THE SLOWER GFS/ECMWF.
BEST CHANCE OF RAIN ON THURSDAY WILL BE OVER WESTERN AND SOUTHERN
NEW HAMPSHIRE. THIS COULD AFFECT HIGH TEMPERATURES SIGNIFICANTLY
AS WELL. MAV GIVES A HIGH OF 83 IN CONCORD ON THURSDAY... UNDER
MORE SUNSHINE IN THE GFS MODEL. THE MET GIVES A HIGH OF 68 BASED
ON THE EARLY ARRIVAL OF CLOUDS AND RAIN IN THE NAM MODEL. A MORE
REALISTIC SCENARIO IS A HIGH IN THE UPPER 70S WITH INCREASING RAIN
CHANCES THROUGH THE DAY. RAIN COULD BE HEAVY... WITH MODELS
INDICATING MORE THAN AN INCH FALLING. THE ONLY DISCREPANCY IS THE
TIMING OF WHEN THE RAIN FALLS.
ONE OTHER ITEM TO NOTE IS THAT IF THE LOW TRACKS A LITTLE FURTHER
NORTH INTO NEW HAMPSHIRE... THEN THE SURFACE WARM FRONT WILL PUSH
INTO THE FORECAST AREA AND BRING BETTER MOISTURE AND ENOUGH
INSTABILITY FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE GFS
INDICATES THIS A LITTLE BIT. HOWEVER... IF IT TRACKS FURTHER
SOUTH... THE FORECAST AREA WILL REMAIN IN THE COOL SECTOR... WITH
LOWER DEW POINTS AND ONLY RAIN SHOWERS. HAVE INDICATED A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE SOUTHERN TIER OF THE FORECAST AREA
TO ACCOUNT FOR THIS POSSIBILITY.
MODEL CONSENSUS IS THAT THE INITIAL WAVE WILL MOVE TO THE EAST...
BUT A TROUGH WILL LINGER ACROSS SOUTHERN NEW ENGLAND THROUGH
FRIDAY AND INTO SATURDAY. THIS KEEPS RAIN CHANCES FOR SOUTHERN
PARTS OF THE AREA RIGHT INTO THE WEEKEND.
TIMING OF THE PASSAGE OF THE PRIMARY TROUGH AXIS HAS SLOWED A
BIT... WITH THE TROUGH NOT FULLY PASSING THROUGH THE AREA UNTIL
SUNDAY. THIS KEEPS SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH
SUNDAY BEFORE CONDITIONS IMPROVE BEHIND THE TROUGH.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...WIDELY VARYING AVIATION CATEGORIES THROUGHOUT THE
NEXT 12 HOURS AS A COUPLE MORE WAVES OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE THROUGH. A SIGNIFICANT AREA OF SHOWERS AND
THUNDERSTORMS ARE MOVING THROUGH NOW ALONG THE PRE FRONTAL TROUGH.
ONCE THIS MOVES THROUGH FOG WILL BECOME MORE WIDESPREAD. LATE
MORNING / AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT
WILL DEVELOP BASED ON HOW MUCH HEATING WE GET BEHIND THE SYSTEM
THIS MORNING. SO FOR NOW SOMETHING LESS DEFINITE LIKE PROB30 WILL
BE UTILIZED. WEST/NW WINDS ALONG AND BEHIND THE FRONT WILL BE
GUSTY. EXPECT DENSE FOG TONIGHT/WEDNESDAY MORNING.
LONG TERM...VFR ON WEDNESDAY AND INTO THE FIRST PART OF THURSDAY.
THERE COULD BE SOME FOG IN FAVORED VALLEYS OVERNIGHT WEDNESDAY
NIGHT INTO THURSDAY MORNING. THEN RAIN WILL SPREAD OVER THE AREA
FROM WEST TO EAST THURSDAY OR THURSDAY NIGHT... LIKELY BRINGING
CONDITIONS DOWN TO IFR. EXPECT IMPROVEMENT TO VFR ON FRIDAY...
THOUGH SHOWERS MAY LINGER IN SOUTHERN AREAS.
&&
.MARINE...
SHORT TERM....SCA FOR SEAS WILL CONTINUE THROUGH EARLY AFTERNOON
FOR MUCH OF THE OUTER WATERS AND THEN WILL LIKELY BE ALLOWED TO
EXPIRE. WINDS MAY APPROACH 25 KT AT TIMES...BUT GUSTS SHOULD
REMAIN INFREQUENT. ANOTHER ADVISORY MAY BE NEEDED FOR LATE TONIGHT
AS A TIGHT PRESSURE GRADIENT PATTERN DEVELOPS ON THE BACK SIDE OF
THE FRONTAL SYSTEM.
LONG TERM...LOW PRESSURE PASSES THROUGH NEW ENGLAND AND INTO THE
GULF OF MAINE THURSDAY NIGHT... WITH A TROUGH LINGERING BACK
THROUGH SOUTHERN NEW ENGLAND THROUGH THE WEEKEND. WINDS SHOULD
STAY BELOW 25 KT AS PRESSURE GRADIENT REMAINS WEAK.
&&
.EQUIPMENT...
SPECIAL NOTE: COMMUNICATIONS CIRCUIT STILL OUT AT KRKD AND KLEW. TAF
FOR KRKD WILL CONTINUE TO HAVE "AMD NOT SKED" UNTIL COMMUNICATIONS
PROBLEMS ARE RESOLVED. AT THIS TIME WE HAVE NO ESTIMATE OF WHEN A
RETURN TO SERVICE IS EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
AFTERNOON FOR ANZ150-152.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT THIS
MORNING FOR ANZ154.
&&
HANES/KIMBLEHazardous weather outlook, Jul 24, 2:01 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
301 AM EDT TUE JUL 24 2012
MEZ007>009-012>014-018>028-NHZ001>010-013-014-250715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
301 AM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-250715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
301 AM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 7:46 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
846 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG FRANCONIA 44.23N 71.75W
07/23/2012 GRAFTON NH PUBLIC
TREES DOWN AT FRANSTEAD CAMPGROUND
&&
EVENT NUMBER GYX1200185
BROWNSpecial weather statement, Jul 24, 10:37 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1137 AM EDT TUE JUL 24 2012
NHZ005-006-009-010-241615-
BELKNAP-SOUTHERN CARROLL-SOUTHERN GRAFTON-STRAFFORD-
1137 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 1215 PM EDT...
AT 1137 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ASHLAND...OR ABOUT 6 MILES
SOUTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEW HAMPTON...
HOLDERNESS...ASHLAND...CENTER HARBOR...MEREDITH...AHERN STATE PARK...
WEIRS BEACH...LACONIA...ELLACOYA STATE PARK AND GILFORD THROUGH 1215
PM EDT.
LAT...LON 4351 7107 4331 7128 4363 7175 4377 7160
POHL
Special weather statement, Jul 24, 11:01 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT TUE JUL 24 2012
MEZ018-019-241700-
INTERIOR CUMBERLAND-INTERIOR YORK-
1201 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 100 PM EDT...
AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF CORNISH...OR ABOUT 16
MILES NORTHEAST OF OSSIPEE...MOVING TO THE SOUTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CORNISH...
LIMINGTON AND LIMERICK THROUGH 100 PM EDT.
SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4376 7086 4381 7080 4381 7079 4381 7078
4373 7055 4357 7075
SJCSpecial weather statement, Jul 24, 11:05 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1205 PM EDT TUE JUL 24 2012
NHZ006-009-010-241645-
BELKNAP-SOUTHERN CARROLL-STRAFFORD-
1205 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND CARROLL COUNTY THROUGH 1245 PM EDT...
AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TUFTONBORO TO 3 MILES SOUTHWEST OF MIRROR LAKE TO LACONIA...MOVING
TO THE SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND MIRROR LAKE...MELVIN VILLAGE...
ELLACOYA STATE PARK...TUFTONBORO...LACONIA...GILFORD...BRIDGEWATER
...WOLFEBORO...WENTWORTH STATE PARK AND EAST ALTON THROUGH 1245 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4353 7155 4362 7136 4373 7129 4359 7097
4342 7098 4341 7099 4340 7098 4330 7119
SJCThunderstorm Wind, York
- When
- July 24, 11:30 AM EST to 11:34 AM EST
- Where
- York County, 0.5 mi E of Limington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.730, -70.710
A severe thunderstorm downed trees in Limington and Limerick.
Hail, York
- When
- July 24, 11:48 AM EST to 11:52 AM EST
- Where
- York County, 2.3 mi SSE of East Lebanon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.390, -70.850
A thunderstorm produced 0.88 inch hail near East Lebanon.
Hail, Cumberland
- When
- July 24, 11:50 AM EST to 11:54 AM EST
- Where
- Cumberland County, 1 mi W of Cumberland Mills
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.680, -70.370
A thunderstorm produced 0.75 inch hail near Cumberland Mills.
Thunderstorm Wind, Cumberland
- When
- July 24, 11:55 AM EST to 11:59 AM EST
- Where
- Cumberland County, 0.85 mi SE of Portland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.660, -70.260
A severe thunderstorm produced estimated gusts of 50 to 60 mph in Portland.
Thunderstorm Wind, Cumberland
- When
- July 24, 11:55 AM EST to 11:58 AM EST
- Where
- Cumberland County, 0.69 mi S of Cape Elizabeth
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.560, -70.200
A severe thunderstorm produced a measured gust of 75 kts in Cape Elizabeth blowing the top of a flag pole off.
Hail, Cumberland
- When
- July 24, 12:05 PM EST to 12:06 PM EST
- Where
- Cumberland County, 0.69 mi S of Cape Elizabeth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.560, -70.200
A severe thunderstorm produced 1 inch hail in Cape Elizabeth.
Hail, Lincoln
- When
- July 24, 12:18 PM EST to 12:22 PM EST
- Where
- Lincoln County, 0.69 mi N of Alna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.110, -69.600
A severe thunderstorm produced 1 inch hail near Alna.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, July 24, 20121 death · 1 injured · $10,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, July 24, 2012$268,000 · 56 kt wind · 64 events
- Hail and Damaging Winds in North Dakota, July 24, 2012$300,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 24, 2012$54,000 · 52 kt wind · 22 events
- Damaging Winds in Illinois, July 24, 2012$29,000 · 65 kt wind · 34 events
- Hail and Damaging Winds in Ohio, July 24, 2012$115,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in North Dakota, July 24, 2012$100,000 · 2 in hail · 6 events
- Flash Flood in Arizona, July 24, 2012$100,000 · 1 event
- Flood and Damaging Winds in Indiana, July 24, 2012$60,000 · 61 kt wind · 9 events
- Tornado and Hail in Massachusetts, July 24, 2012$28,000 · EF0 · 11 events
- Damaging Winds and Lightning Strikes in South Carolina, July 24, 2012$26,000 · 55 kt wind · 11 events
- Damaging Winds in Wisconsin, July 24, 2012$20,000 · 65 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402986, 402983, 402984, 402988, 402989, 402985, 402987.